Florida, 2002

Hail in Florida, April 2, 2002

April 2, 2002 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 2, 2:30 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 2, 2:30 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EST TUE APR 02 2002

CURRENTLY...UPPER LEVEL IMPULSE IN E GULF OF MEX IS FIRING
CONVECTION E AND N OF THE CENTER. ISOLD CELLS HAVE DEVELOPED OVER
FLAGLER AND ST. JOHNS COUNTIES WITH LITTLE MOVEMENT...AS WELL AS SW
OF GNV. CIRRUS BLOW-OFF HAS KEPT N FL AND SE GA UNDER BKN SKIES AND
TEMPS BELOW FORECAST THUS FAR TODAY...HOWEVER CLEARING WEST WITH A
SCT CU FIELD ASSOCIATED WITH MID LEVEL SUBSIDENCE WILL LIKELY ALLOW
AFTERNOON TEMPS TO NEAR 80 +/-1-2 DEGREES OVER THE FORECAST AREA (FA)
AND HELP ENHANCE SB CONVERGENCE LATER THIS AFTERNOON OVER THE
INTERIOR...SLIGHTLY WEST TOWARD I-75.

FORECAST...AS VORT MOVES INLAND S OF TBW...EAST COAST SB WILL
PROVIDE ADDITIONAL LIFT FOR CONVECTION WITH MOST SOUTH OF THE
FA...AND SOME ISOLD CELLS OVER ALACHUA...MARION AND PUTNAM
COUNTIES AS WELL AS ST. JOHNS AND FLAGLER. 12Z JAX SOUNDING SHOWED
DEEP LAYER DRY AIR AND COLD AIR ALOFT...THUS ANTICIPATE GREATEST
THREAT WITH STORMS THIS AFTERNOON WILL LIKELY BE STRONG WINDS. WILL
INCLUDE SLIGHTS POPS IN S ZONES FOR THIS EVENING AS CONVECTION DIES
AFTER SUNSET. MESO-ETA MEAN LAYER RH SHOWS HIGH CLOUDS MOVING OVER
FA W TO E AFTER 06Z TONIGHT ASSOCIATED WITH ANOTHER PRE FRONTAL VORT
MOVING FROM THE E GULF. THE IMPULSE WILL MOVE OVER OUR SOUTHERN ZONES
TOMORROW MORNING COMPARED TO TODAYS SHORT WAVE THAT MOVED FURTHER S
NEAR TBW. ALTHOUGH RADIATIONAL COOLING MAY BE INHIBITED DUE TO CI
DECK FROM VORT...WILL KEEP MENTION OF PATCHY FOG ALL ZONES TONIGHT AS
WINDS NEAR CALM OVER THE INTERIOR. COLD FRONT OVER OHIO VALLEY NEARS
THE FA TOMORROW WITH PASSAGE PROGGED TO BE NEAR DAYBREAK ON THURS.
FLOW VEERS SW AHEAD OF BOUNDARY INCREASING GULF MOISTURE INFLOW FOR
SHOWERS/STORM DELOPMENT TOMORROW AFTERNOON...PERSISTING THROUGH WED
NIGHT AS BOUNDARY WASHES OUT S OF FA THURS. WILL CONTINUE WITH GOOD
CHANCE OVER ALL ZONES TOMORROW AND FL ZONES TOMORROW NIGHT...WITH
SLIGHTLY HIGHER THAN GUIDANCE TEMPS TOMORROW NIGHT ACCOUNTING FOR
CLOUD COVER. WILL INCREASE POPS OVER GNV AND OCF TOMORROW AFTERNOON
WITH MERGE OF PRE FRONTAL LIFT AND SHORT WAVE OVER WESTERN AND
SOUTHERN ZONES. RESIDUAL INSTABILITY LINGERS THURS THUS WILL SLIGHT
CHANCE ALL ZONES. TEMPS DROP BELOW NORMAL AFTER FROPA THURS AND
COOLER TEMPS ON TAP THOUGH THE WEEKEND AS UPPER LEVEL RIDGE BUILDS
OVER THE GULF. NEXT COLD FRONT APPROACHES THE AREA LATE NEXT
TUESDAY.

MARINE...NO HIGHLIGHTS. CURRENT FORECAST LOOKS ON TRACK.

PRELIM CCF...
AMG  BE 058/081 055/070 051 24-52
SSI  BE 063/078 062/068 058 24-43
JAX  BE 062/081 061/072 055 24-34
SGJ  BE 064/081 064/071 060 24134
GNV  BE 063/082 063/078 057 24143
OCF  BE 064/083 065/079 057 24143

.JAX...
.GA...NONE.
.FL...NONE.

PUBLIC...BROYLES
MARINE/AVIATION...CARROLL/SANDRIK

In the hours before

Special weather statement, Apr 2, 10:32 AM EST, 5 hours 53 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-030000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1032 AM EST TUE APR 2 2002

...ISOLATED STRONG STORMS POSSIBLE ACROSS PORTIONS OF NORTH FLORIDA
THIS AFTERNOON...

AN ATMOSPHERIC DISTURBANCE MOVING ACROSS CENTRAL FLORIDA TODAY...IN
COMBINATION WITH ATMOSPHERIC INSTABILITY AND AN OLD FRONTAL
BOUNDARY...WILL INCREASE THE THREAT OF THUNDERSTORMS ACROSS THE
PENINSULA TODAY. THE GREATEST THREAT OF STRONG STORMS WILL BE SOUTH
OF A GAINESVILLE TO SAINT AUGUSTINE LINE. WIND GUSTS IN EXCESS OF
40 MPH AND HAIL ARE POSSIBLE IN THUNDERSTORMS...AS WELL AS FREQUENT
CLOUD-TO-GROUND LIGHTNING. MOVEMENT OF STORMS WILL GENERALLY BE TO
THE EAST AT 10 MPH.

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The Jacksonville radar (KJAX), 97 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Putnam

When
April 2, 4:25 PM EST
Where
Putnam County, 2 mi E of Hollister
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.617, -81.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290386.